Donate Now
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Sex Basics and Sexual Health » Quick question about plan B...

 - UBBFriend: Email this page to someone!    
Author Topic: Quick question about plan B...
Sakura_Darkheart
Neophyte
Member # 96230

Icon 5 posted      Profile for Sakura_Darkheart     Send New Private Message       Edit/Delete Post 
I had a quick question about the morning after pill. I'm on antibiotics for wisdom teeth issues, and had sex using a condom as protection. However, afterwards my boyfriend found semen on the outside of it, but there's no sign that it broke or anything went wrong with it. I guess I'm wondering if the antibiotics would cause the morning after pill to be less effective or cause unpleasant side effects? Especially since I have to work in the morning and afterwards will be stuck in a car for 4 hours with my parents.
Thanks, and sorry if this has been answered somewhere else, I couldn't find anything.

Posts: 5 | From: Canada | Registered: Jul 2012  |  IP: Logged | Report this post to a Moderator
Robin Lee
Volunteer Assistant Director
Member # 90293

Icon 1 posted      Profile for Robin Lee     Send New Private Message       Edit/Delete Post 
HI Sakura_Darkheart and welcome to Scarleteen,

When a condom breaks, it really breaks, as in shredding or splitting. Was the condom still fully on the penis with the ring snug around the base? If so what your boyfriend found on the outside of the condom was likely a combination of the lube form the condom, any extra lube you might have used, plus vaginal secretion. In other words, from what you describe, the condom did not malfunction.

However, if it would make you feel more comfortable, you can certainly take the morning after pill. I would suggest asking the pharmacist whether your antibiotics would interfere with the pill at all; the information we have here is that it shouldn't contribute to Plan B side effects, but you will want to check that with a pharmacist or other health care professional.

Most people do not experience side effects immediately after taking Plan B, but it's always worth remembering that everyone's bodies react differently, and at different times, to taking medication.

--------------------
Robin

Posts: 6066 | From: Washington DC suburbs | Registered: Dec 2011  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3